Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2005, 1:18 PM EDT for Marshall County, West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 1:18 PM EDT (17:18 UTC)
- Expired
- Jun 6, 2005, 2:06 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:39 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 8:39 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 839 AM EDT MON JUN 6 2005 .SHORT TERM (THROUGH MONDAY)... UPDATE BEING ISSUED TO INCREASE POPS INTO THE LIKELY CATEGORY. LINES OF THUNDERSTORMS HAVE FORMED OVER THE CWA MAKING THE UPDATE NECESSARY. SOME STRONGS ARE QUITE STRONG AND MAY BE APPROACHING SEVERE LEVELS WITH STRONG WINDS AND HAIL. && .PREVIOUS DISCUSSION... (ISSUED 408 AM EDT MON JUN 6 2005) SHORT TERM (TODAY THROUGH TONIGHT)... CONTINUE TO EXPECT SCATTERED THUNDERSTORMS TODAY AND EARLY TONIGHT AS NAM AND GFS MODELS SHOW WARM HUMID LOWLEVEL CONDITIONS GENERATING INSTABILITY (LIFTED INDEX MINUS 4.) NECESSARY LIFT TO HAVE PARCELS REACH THE LIFTED CONDENSATION LEVEL WILL BE PROVIDED BY THE PASSAGE OF A SUBTLE SYSTEM...INDICATED BY A LOWLEVEL BOUNDARY AND ATTENDANT UPPER LEVEL SHORT-WAVE TROUGH. CONCUR WITH SPC THAT BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE EAST OF THE APPALACHIAN MOUNTAINS AS BY THEN DAYTIME HEATING CAN BETTER FUEL STORM ENERGY. PRIME THUNDERSTORM THREAT SHOULD BE WIND GUSTS DUE TO UNIDIRECTIONAL NATURE OF LOWLEVEL SHEAR. FOR TEMPERATURES...PREFERRED GFS MOS VALUES WHICH WERE A COUPLE DEGREES LOWER THAN NAM MOS. LONG TERM (TUESDAY THROUGH SUNDAY)... EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED. BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS. AVIATION... THROUGH 13Z EXPECT GENERALLY P6SM AND CIRRUS CEILINGS. THEN EXPECT CUMULUS CEILINGS (BKN050) TO DEVELOP. RUC...NAM...AND GFS MODEL RUNS HINT AT THE PASSAGE OF A MESOSCALE SYSTEM MIDDAY...SO MENTIONED A TEMPO AROUND 14Z-18Z WITH CB CLOUD TYPE AS THAT APPEARS TO BE THE BEST TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS TO BE MOVING THROUGH THE UPPER OHIO VALLEY. HOWEVER RECOGNIZE THERE CAN BE SUFFICIENT INSTABILITY FOR ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP UNTIL ABOUT 01Z. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 6, 5:01 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO VALLEY...PARTICULARLY EAST OF INTERSTATE 79. THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 6, 9:54 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
954 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 2 S FRYBURG 41.32N 79.45W
06/06/2005 CLARION PA COUNTY EOC
TREES DOWN.
&&
RDEMARISLocal storm report, Jun 6, 10:08 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1008 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG TIONESTA 41.50N 79.45W
06/06/2005 FOREST PA PUBLIC
LARGE TREE BRANCHES DOWN.
&&
RDEMARISLocal storm report, Jun 6, 11:04 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1104 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM TSTM WND DMG 2 N BROCKWAY 41.28N 78.79W
06/06/2005 JEFFERSON PA COUNTY EOC
TREES DOWN OVER RTE 219.
&&
RDEMARISLocal storm report, Jun 6, 11:09 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG PERRYOPOLIS 40.09N 79.75W
06/06/2005 FAYETTE PA PUBLIC
TREES DOWN ALONG RTE 51.
&&
RDEMARISLocal storm report, Jun 6, 11:21 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1121 AM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL SCOTTDALE 40.10N 79.59W
06/06/2005 1.00 INCH WESTMORELAND PA FIRE DEPT/RESCUE
&&
RJKSpecial weather statement, Jun 6, 1:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 105 PM EDT MON JUN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 105 PM EDT MON JUN 6 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 53 min |
| Jun 6, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 53 min |
| Jun 6, 8:05 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 55 min |
| Jun 6, 8:28 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 37 min |
| Jun 6, 8:33 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 36 min |
| Jun 6, 8:34 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 39 min |
| Jun 6, 8:49 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 48 min |
| Jun 6, 8:51 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 54 min |
| Jun 6, 8:54 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 62 min |
| Jun 6, 8:59 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion | 61 min |
| Jun 6, 9:03 AM EDT | Severe Thunderstorm Warning | PBZ | Forest | 57 min |
| Jun 6, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 57 min |
| Jun 6, 9:53 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 17 min |
| Jun 6, 10:02 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Jun 6, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 56 min |
| Jun 6, 1:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Jun 6, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 61 min |
| Jun 6, 2:01 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 59 min |
| Jun 6, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jun 6, 2:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Jun 6, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 59 min |
| Jun 6, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 52 min |
| Jun 6, 2:58 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 6, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 58 min |
| Jun 6, 3:11 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
| Jun 6, 3:51 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 66 min |
| Jun 6, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| Jun 6, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 55 min |
| Jun 6, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 61 min |
| Jun 6, 6:04 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 6, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Jun 6, 8:40 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 33 min |
| Jun 6, 12:55 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 65 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 53 min |
| Jun 6, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 56 min |
| Jun 6, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 19 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.